Mathematical Research Letters

Volume 30 (2023)

Number 1

On type II degenerations of hyperkähler manifolds

Pages: 125 – 141



D. Huybrechts (Mathematisches Institut and Hausdorff Center for Mathematics, Universität Bonn, Germany)

M. Mauri (Institute of Science and Technology Austria, Klosterneuburg, Austria)


We give a simple argument to prove Nagai’s conjecture for type II degenerations of compact hyperkähler manifolds and cohomology classes of middle degree. Under an additional assumption, the techniques yield the conjecture in arbitrary degree. This would complete the proof of Nagai’s conjecture in general, as it was proved already for type I degenerations by Kollár, Laza, Saccà, and Voisin [10] and independently by Soldatenkov [18], while it is immediate for type III degenerations. Our arguments are close in spirit to a recent paper by Harder [8] proving similar results for the restrictive class of good degenerations.

The full text of this article is unavailable through your IP address:

The first author is supported by the ERC Synergy Grant HyperK. The second author is supported by the Max Planck Institute for Mathematics and the Institute of Science and Technology Austria.

This project has received funding from the European Union’s Horizon 2020 research and innovation programme under the Marie Skłodowska-Curie grant agreement No 101034413.

Received 19 August 2021

Received revised 13 November 2021

Accepted 14 December 2021

Published 21 June 2023